California, 2006

High Wind in California, January 1, 2006

January 1, 2006 · NWS MFR · 1 event in 1 county or zone

A High Wind Warning was issued for California zone CAZ081 at 01/0425 PST, effective from 01/0425 to 01/1800 PST. It was cancelled at 01/1600 PST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for California zone CAZ081 at 01/0425 PST, effective from 01/0425 to 01/1800 PST. It was cancelled at 01/1600 PST. The above observation verified the warning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 1, 3:15 AM PST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 1, 3:15 AM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 AM PST SUN JAN 1 2006

.DISCUSSION...A VERY VIGOROUS SYSTEM IS APPROACHING THE COAST THIS
MORNING. STORM FORCE WINDS ARE ALREADY SURFACING AT THIS TIME IN
THE COASTAL WATERS WITH NUMEROUS LIGHTNING STRIKES AT 127W. STRONG
MOISTURE ADVECTION FROM THE SACRAMENTO VALLEY AND OROGRAPHIC LIFTING
WILL COMBINE WITH STRONG JET DYNAMICS ALOFT TO CREATE VERY GOOD
VERTICAL MOISTURE IN EXTREME NORTHERN CALIFORNIA TODAY INTO THE
EARLY EVENING. THE REGION WILL BE IN THE Y OF A SPLITTING JET
WITH STRONG DIFLUENCE ALOFT COMBINING WITH THE STRONG LOW LEVEL
MOISTURE ADVECTION AND OROGRAPHIC LIFT. THIS WILL BRING HIGH QPF
AMOUNTS TO THE SISKIYOUS AND EXTREME SOUTHERN OREGON CASCADES. THE
TRICKY PART WILL BE THE SNOW LEVELS. STRONG WINDS AND HIGH PRECIP
RATES WILL CAUSE THE SNOW LEVELS TO VARY BY AS MUCH AS SEVERAL
THOUSAND FEET OVER A SHORT DISTANCE...BUT GENERALLY BE IN THE 3500
TO 4000 FOOT RANGE IN THE WARNING AREA. AS THE SYSTEM WRAPS MORE
TIGHTLY LATE THIS AFTERNOON...ENTRAINING THE COLD AIR ALOFT...
SHOWERS WILL CONTINUE INTO THE EVENING WITH THE EAST SIDE SEEING
GENERALLY SNOW ADVISORY AMOUNTS. AFTER THIS SYSTEM PASSES THROUGH A
COLD SHOWERY PATTERN REMAINS WITH THE NEXT WEAKER SYSTEM SEEING A
DUSTING OF SNOW ON THE TRAIL END AS LOW AS 2000 FEET.

.EXTENDED DISCUSSION...THERE WILL BE A SHORT BREAK IN THE ACTIVE
PATTERN AS A WEAK RIDGE BUILDS OVER THE AREA TUESDAY WITH ONLY WIDELY
SCATTERED SHOWER ACTIVITY EXPECTED OVER THE FORECAST AREA. THEN LATE
TUESDAY INTO WEDNESDAY...THERE WILL BE ADDITIONAL PRECIPITATION AND
STRONG WINDS  TO THE AREA AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
THE PACIFIC NORTHWEST. MODELS INDICATE THAT THIS SYSTEM IS FOLLOWED
BY A BRIEF PERIOD OF RIDGING BEFORE ANOTHER STRONG LOW PRESSURE
SYSTEM ARRIVES IN THE NORTHWEST AT THE END OF THE WEEK.

&&

.AVIATION...A STRONG COLD FRONT WILL BE COMING ASHORE THIS MORNING
BRINGING VERY STRONG WINDS TO THE COAST AND THE SHASTA VALLEY. MVFR
TO IFR CONDITIONS WILL PREVAIL IN NORTHERN CALIFORNIA THROUGH THE
DAY WITH HIGHER TERRAIN OBSCURED THROUGHOUT THE REGION. IFR
CONDITIONS SPREAD TO EAST OF THE CASCADES THIS EVENING.

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
      BORDER 0-60 NM.
     STORM WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY
      AFTERNOON FLORENCE TO CA BORDER 0-60 NM.
     FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
      COQUILLE RIVER AT MYRTLE POINT.
     FLOOD WARNING REMAINS IN EFFECT FOR THE COQUILLE RIVER AT
      COQUILLE.
     FLOOD WARNING IN EFFECT FOR NORTH FORK OF THE COQUILLE RIVER
      AT MYRTLE POINT.
     FLOOD WARNING REMAINS IN EFFECT FOR THE SPRAGUE RIVER AT
      BEATTY.
     FLOOD WARNING REMAINS IN EFFECT FOR THE UMPQUA RIVER AT ELKTON.
     FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS
      TO GOLD BEACH.
     FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT GOLD RAY.
     FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT GRANTS
      PASS.
     HIGH WIND WARNING COASTAL ZONES 21-22 EARLY SUNDAY MORNING
      THROUGH SUNDAY AFTERNOON.
     HIGH SURF ADVISORY FOR ZONES 21 AND 22 EARLY SUNDAY MORNING
      THROUGH MONDAY AFTERNOON.
     SNOW ADVISORY IN EFFECT FOR OR ZONES 25...28 AND 29 FOR TONIGHT.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
      PT ST GEORGE CA 0-60 NM.
     STORM WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY AFTERNOON OR
      BORDER TO PT ST GEORGE CA 0-60 NM.
     FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT SEIAD
      VALLEY...
     FLOOD WARNING REMAINS IN EFFECT FOR THE SCOTT RIVER AT FORT
      JONES.
     WIND ADVISORY SUNDAY AFTERNOON FOR THE SHASTA VALLEY CA
       ZONE 81.
     WINTER STORM WARNING IN EFFECT THROUGH SUNDAY EVENING ZONES
      80...81...82 AND 83.
     SNOW ADVISORY IN EFFECT FOR CA ZONES 84 AND 85 FOR TONIGHT.
&&

SVEN

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 1, 6:58 AM PST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
658 AM PST SUN JAN 1 2006

CAZ080-082-083-021400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING UNTIL 10 PM THIS EVENING FOR ABOVE 3500 FEET.
SEE PDXWSWMFR FOR FURTHER INFORMATION. FLOOD STATEMENT FOR PORTIONS
OF SISKIYOU COUNTY. SEE PDXFLSMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-021400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING UNTIL 4 PM THIS AFTERNOON. SEE PDXNPWMFR FOR
FURTHER INFORMATION. FLOOD STATEMENT FOR PORTIONS OF CURRY AND COOS
COUNTIES. SEE PDXFLSMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOOD STATEMENT UNTIL MONDAY AFTERNOON. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

ORZ028-021400-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FOR ABOVE 4000 FEET UNTIL 6 PM THIS EVENING. SEE
PDXWSWMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZZ350-353-356-370-373-376-021400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

STORM WARNING THROUGH THIS AFTERNOON. SEE PDXCWFMFR FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ025-021400-
EASTERN DOUGLAS COUNTY FOOTHILLS-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FOR 10 PM THIS EVENING UNTIL 8 AM MONDAY. SEE
PDXWSWMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW ADVISORY ENDS AT 8 AM MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

ORZ023-024-026-029-030-021400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

RIVER STATEMENT FOR PORTIONS OF JACKSON AND JOSEPHINE COUNTIES
ALSO KLAMATH AND DOUGLAS COUNTIES. SEE PDXFLSMFR FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ084-085-021400-
MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FORM 10 PM THIS EVENING UNTIL 8 AM MONDAY. SEE
PDXWSWMFR FOR FURTHER INFORMATION. FLOOD STATEMENT FOR PORTIONS OF
MODOC COUNTY. SEE PDXFLSMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-021400-
CENTRAL SISKIYOU COUNTY-
658 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING UNTIL 10 PM TONIGHT. SEE PDXWSWMFR FOR FURTHER
INFORMATION. HIGH WIND WARNING FOR THE SHASTA VALLEY UNTIL 6 PM
TODAY. SEE PDXNPWMFR FOR FURTHER INFORMATION. FLOOD STATEMENT. SEE
PDXFLSMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GERIG

In the hours before

Local storm report, Jan 1, 7:53 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
753 AM PST SUN JAN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       4 NE GOLD BEACH         42.45N 124.37W
01/01/2006  1.52 INCH        CURRY              OR   TRAINED SPOTTER

            24 HOURS ENDING AT 5 AM.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
January 1, 8:45 AM PST
Where
Central Siskiyou County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Measured at the Weed RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488543.